Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Increased heart rate. Could this be due to excessive coffee intake?

I am a 26 year old male RN. I ususally drink a moderate amount of caffeine (average 2 monster energy per 24hr) as I work night shifts. I also have worked out for the past years but recently not been going to the gym as often due to work and school schedule. Last night I noticed as I was lying in bed, while holding my breath after deep inspiration my heart rate would beat rapidly 4-6times then slow down. It almost felt like extra contractions, so I begin to worry thinking about possible PAC which I have heard is a s/e of caffeine. I plan on cutting down on the caffeine and visiting my physcian soon. Any advice or additional input?.
Asked On : Fri, 24 Aug 2012
Answers:  1 Views:  115
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
hi ah,
What you are experiencing seems to a be sinus arrhythmia, which may be normal in athletes. During which the heart beat frequency changes during respiration, it may be considered quite normal.
Increased consumption of caffeine has some evidence of PAC, PVCs but i dont think you are a heavy caffeine drinker
It is better to get an EKG and Echo after consulting your physician.
Answered: Sat, 25 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor